Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Zoloft, day 2 of upping my dosage from 6.25 to 12.5  (Read 1581 times)

0 Members and 1 Guest are viewing this topic.

Offline NYGirl

  • Full Member
  • ***
  • Posts: 136
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Zoloft, day 2 of upping my dosage from 6.25 to 12.5
« on: January 14, 2013, 07:57:22 PM »
.....and 12 hours after taking my 2nd, 12.5 mg dose I have a
wicked headache and I'm shaky. Is this normal?
Thx!
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 6642
  • Country: au
  • Rec's: 135
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Zoloft, day 2 of upping my dosage from 6.25 to 12.5
« Reply #1 on: January 14, 2013, 10:20:25 PM »
.....and 12 hours after taking my 2nd, 12.5 mg dose I have a
wicked headache and I'm shaky. Is this normal?
Thx!

Possibly, but given this is still a small dose, only a quarter of the usual start dose for depression, I'm not convinced it is. You just might have a headache. Acetaminophen should help, and is preferable to painkillers containing aspirin, ibuprofen and naproxen.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all suggestions are general in nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline NYGirl

  • Full Member
  • ***
  • Posts: 136
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Zoloft, day 2 of upping my dosage from 6.25 to 12.5
« Reply #2 on: January 15, 2013, 06:38:33 AM »
To follow up from last night....
12 hrs after I took the second 12.5 mg, I started
to get the shakes, dilated pupils, racing heart and had
an awful headache (which I took Tylenol for and it helped).
These are the same symptoms that I had back in Oct.
12 hours after I took the 2nd 25mg of Zoloft when I
tried to go back on it again. (And just a note, I don't have
depression, just Anxiety, GAD not Panic.)
I called the psych. last night. She told me that those
reactions are rare cuz I was on such a lose dose and that
it sounds like I had a panic attack. Told me to take a quarter
Klonopin in the am and a quarter Klonopin in the pm. Said I
can still do 6.25 Zoloft. I beg to differ on the panic attack
comment she made. I haven't panicked in 15 years. And when
I did, it wasn't like that. I never had a headache like that or dilated
pupils.  I was on Zoloft for 15 yrs for panic with agoraphobia and
some depression at the time. I never had a reaction like the two
I experienced from trying to go back on it.
Thoughts?
Thx!
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 6642
  • Country: au
  • Rec's: 135
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Zoloft, day 2 of upping my dosage from 6.25 to 12.5
« Reply #3 on: January 15, 2013, 07:11:02 AM »
Apart for possibly the headache, I still don't think it is the Zoloft. The maximum concentration of Zoloft in your bloodstream occurs about 6 hours after being taken and the levels then slowly drop. It has a half-life of 24-26 hours, so at 12 hours you have some 25-30% less in your system that you did at 6 hours. If it was the drug I would expect the symptoms to be worst at the peak plasma point, not when nearly a third of the drug had been metabolized and eliminated.

Try taking a dose of Klonopin 9 hours after you've taken Zoloft as it takes 1-4 hours to reach maximum effectiveness. If it stops, or greatly lessens the Zoloft symptoms you'll know they were probably anxiety related.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all suggestions are general in nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline NYGirl

  • Full Member
  • ***
  • Posts: 136
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Zoloft, day 2 of upping my dosage from 6.25 to 12.5
« Reply #4 on: January 15, 2013, 08:17:09 AM »
Thanks Ian!  I appreciate it!
Bookmark and Share

Tags: